MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2016
Type of Reportable Event Malfunction
Event or Problem Description
When trying to advance a turnpike spiral through a very calcified lesion, the tip broke off, and got stuck in the lesion on the wire.The result was that nothing could pass over the wire.They could not advance anything over a parallel wire.This could of course was due to the lesion itself, but the broken tip did not make it easier.The wire itself was stuck because the rubber from the tip caused it to be jammed in the lesion.We managed to pull it out, put using considerable force.The case was successfully completed with a different microcatheter.
 
Additional Manufacturer Narrative
Turnpike spiral catheter was returned to vsi for evaluation.The catheter showed signs of biological contamination.The point of separation at the distal tip of the catheter along with the tungsten section stuck in the coils of the guidewire.The distal section of the catheter was severely damaged and fragments of the tungsten tip separated and were caught on the guidewire.The distal nylon coil was intact.The event description along with the returned product evaluation provided sufficient evidence to determine the most likely root cause.The distal section of the catheter was severely damaged and fragments of the tungsten tip separated and were caught on the guidewire.The distal tip was twisted and the ptfe inner layer was exposed.The most likely root cause was clinician misuse.The traveler was reviewed.There are no nonconformances related to this lot.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6229020
Report Number2134812-2017-00001
Device Sequence Number967468
Product Code DQY
UDI-Device IdentifierM20656400
UDI-Public+M20656400/$$31808225976726
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/22/2018
Device Model Number5640
Device Lot Number597672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/14/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;